| Model Number |
ZXR00 |
| Medical Device Problem Code |
Inadequacy of Device Shape and/or Size (1583)
| Health Effect - Clinical Code |
No Code Available (3191)
| Date of Event |
01/12/2017
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
If implanted; give date: unknown; however was noted as 2 weeks prior to lens explant.(b)(4).All pertinent information available to abbott medical optics has been submitted.
Event or Problem Description
It was reported that the intraocular lens (iol) was explanted due to unexpected post-op refraction.The explanted lens was a 16.0 and the replacement was a larger, 19.5 diopter lens of a different model.The new lens/power gave the patient a much better result.There was no post op patient injury reported.No further information was provided.
Additional Manufacturer Narrative
Device available for evaluation? yes.Returned to manufacturer on: 03/08/2017.Device returned to manufacturer? yes.Device evaluation: the intraocular lens (iol) was returned at the manufacturing site for evaluation.Visual inspection showed that the lens was cut in half, most probably to make the explant possible.Considering the condition of the lens additional analysis was not possible.The customer's reported complaint could not be verified.Manufacturing records review: the manufacturing records for the intraocular lens were reviewed.The product was manufactured and released according to specification.A search revealed that no similar complaints for this order number have been received.Labeling review: the directions for use (dfu) were reviewed.The directions for use (dfu) adequately provides instructions and precautions along with warnings for the proper use and handling of the device.As a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to abbott medical optics has been submitted.